Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
Can you get pregnant without a period???
avatar
AmPray2010 posted:
In 2007 i got into a car wreck hurting my pelvic area that night that it happened i was on my period, the day after i didnt have one for atleast 6 months and then i went to get on birth control and it was the shot, well needless to say the shot didnt help me get my period so i switched to pills. when i started the pills i got my period every single day of the month and what person wants a period 30 days straight. so please can someone tell me what yall think i should do???
Reply
 
avatar
David K Walmer, MD, PhD responded:
Dear AmPray, It would probably be a good idea for you to see your gynecologist to help you sort this out. Knowing what your cycles were like before the automobile accident is also relevant. Sometimes stress can cause a condition that is commonly known as WHO type I or hypothalamic amenorrhea, which means that the brain stops sending hormonal signals to the ovary. This condition can be a health concern because it can lead to problems with bone loss, etc. If you have a more common type of amenorrhea, WHO type II estrogenic ovulatory dysfunction, this is a problem that looks like women are stuck in the first half of their menstrual cycles. The ovaries make estrogen but not progesterone because they aren't ovulating. This can be a health concern because unapposed estrogen (a progesterone deficiency) can eventually lead to uterine cancer. When you take a Depoprovera shot for birth control, the most common response is that your uterus is protected from the unapposed estrogen but you typically stop having menstrual cycles, which seems to be one of your concerns. Taking birth control pills when the uterine lining is already thin from Depoprovera can lead to breakthrough bleeding that can occur every day as you describe. There are a number of different strategies that your doctor can use to get you back on track. Good luck!
 
avatar
An_251354 replied to David K Walmer, MD, PhD's response:
Dr. Walmer, I am not a patient person and this wait is killing me. I have a beautiful, amazing daughter who is 6yr, she was conceived naturally. I'm 23 and DH 27 we have been trying on our own for a while but finally decided to take medication to increase our chances.

My periods have always been irregular but I was officially diagnosed with PCOS Dec 19 2012. I started on my period Dec 19 and was on it until March 16 (you read that correctly from Dec all the way to March) I started my very first cycle of clomid March 8, 2013 (days 5-9) I had sex EVERYDAY 3/13-3/24 I am not sure when I ovulated. Beginning March 22 I was having some cramping (still do). I took a test yesterday April 7 and it was a BFN and I took another one today and again.. BFN.

Here are my symptoms, I have headaches (could be because I work and do school full time), I feel dizzy/fatigued (probably because I am anemic) and I have some cramping and some EWCM (my period could be on the way again??) I'm not sure what to think at this point. I called my OB she said if I do not get a positive HPT by April 13 I will start on my second cycle of clomid. What are your thoughts?


Featuring Experts

David Walmer, MD, PhD is a reproductive endocrinologist and infertility specialist at Atlantic Reproductive Medicine Specialists . During his 25 year...More

Helpful Tips

would like a discussion
prolactinoma More
Was this Helpful?
0 of 0 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Fertility Center